Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 28, 2009, 3:46 AM MDT. It took effect at Mar 29, 2009, 3:00 AM MDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 3:46 AM MDT (09:46 UTC)
- In effect from
- Mar 29, 2009, 3:00 AM MDT
- Expired
- Mar 30, 2009, 12:00 AM MDT
- In force
- 21 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 280946 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 346 AM MDT SAT MAR 28 2009 IDZ017-021-282115- /O.NEW.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 346 AM MDT SAT MAR 28 2009 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TONIGHT AND SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT...SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED BEFORE SUNRISE AND LAST WELL INTO THE AFTERNOON. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
6 follow-up statements
000 WWUS75 KPIH 282023 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MDT SAT MAR 28 2009 IDZ017-021-291000- /O.CON.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 223 PM MDT SAT MAR 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TONIGHT AND SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT... SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED BEFORE SUNRISE AND LAST WELL INTO THE AFTERNOON. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
000 WWUS75 KPIH 290851 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 251 AM MDT SUN MAR 29 2009 IDZ020-292100- /O.EXA.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 251 AM MDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT... SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH WIND GUSTS BETWEEN 40 AND 50 MPH. WINDS WILL BEGIN TO DIMINISH LATER IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ IDZ017-021-292100- /O.CON.KPIH.WI.Y.0008.090329T0900Z-090330T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 251 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A POWERFUL STORM SYSTEM WILL MOVE ACROSS EASTERN IDAHO TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT... SWITCHING TO WESTERLY BEHIND IT. SUSTAINED WINDS OF 25 TO 40 MPH ARE EXPECTED...WITH WIND GUSTS UP TO 55 MPH ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
000 WWUS75 KPIH 291503 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 903 AM MDT SUN MAR 29 2009 IDZ017-021-300000- /O.CON.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 903 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON FOR THE REMAINDER OF THE DAY...WITH WIND GUSTS OVER 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ IDZ020-300000- /O.CON.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 903 AM MDT SUN MAR 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON FOR THE REMAINDER OF THE DAY...WITH A SHIFT FROM SOUTHWEST TO NORTHWEST LATER TODAY. WIND GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. IN ADDITION TO THE WIND SHIFT ANOTHER BAND OF SNOW IS FORECAST TO DEVELOP WITH THE POTENTIAL TO PRODUCE AN ADDITIONAL INCH OR TWO OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
000 WWUS75 KPIH 292018 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT SUN MAR 29 2009 IDZ020-021-292130- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-090330T0000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 218 PM MDT SUN MAR 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. DUE TO THE ADDITION OF SNOW AND BLOWING SNOW...THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY. PLEASE SEE THE WINTER WEATHER ADVISORY STATEMENT FOR DETAILS. $$ IDZ017-300300- /O.EXT.KPIH.WI.Y.0008.000000T0000Z-090330T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 218 PM MDT SUN MAR 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. VERY STRONG WINDS HAVE DEVELOPED BEHIND A STRONG COLD FRONT THAT PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE COMMON THROUGH EARLY EVENING...WITH WIND GUSTS OVER 50 MPH. WINDS ARE FORECAST TO SLOWLY DECREASE...AND SHOULD BE BELOW 30 MPH BY MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
000 WWUS75 KPIH 300248 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT SUN MAR 29 2009 IDZ017-300600- /O.EXT.KPIH.WI.Y.0008.000000T0000Z-090330T0600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 848 PM MDT SUN MAR 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. VERY STRONG WINDS CONTINUE BEHIND A STRONG COLD FRONT THAT PASSED THROUGH EASTERN IDAHO THIS MORNING. SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH MIDNIGHT...WITH WIND GUSTS OVER 45 MPH. WINDS ARE FORECAST TO SLOWLY DECREASE...AND SHOULD BE BELOW 30 MPH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH AND HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$
000 WWUS75 KPIH 300536 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1136 PM MDT SUN MAR 29 2009 IDZ017-300645- /O.EXP.KPIH.WI.Y.0008.000000T0000Z-090330T0600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1136 PM MDT SUN MAR 29 2009 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. THE WINDS ACROSS THE EASTERN MAGIC VALLEY CONTINUE TO DECREASE LATE THIS EVENING. LOCALLY GUSTY WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS...BUT THE WIDESPREAD THREAT OF STRONG WINDS HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:13 AM MDT, 33 minutes earlier.
Area forecast discussion, Mar 28, 3:13 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT SAT MAR 28 2009 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. MOISTURE AND PRECIPITATION WILL INCREASE TODAY ACROSS THE CENTRAL AND EASTERN MTNS. IT SHOULD BE WARMER TODAY EVEN WITH CLOUDS AS WARM AIR PUSHES INTO EASTERN IDAHO AHEAD OF THE STORM FOR TONIGHT AND SUNDAY. WINDS WILL BEGIN TO PICK UP TONIGHT AHEAD OF A COLD FRONT AND REMAIN RATHER STRONG THROUGH MOST OF DAYTIME HOURS SUNDAY. THE STRONGEST WINDS WILL BE ACROSS THE MAGIC VALLEY/LOWER SNAKE PLAIN AND SOUTHERN HIGHLANDS. WINDS SHOULD REALLY PICK UP AROUND 9Z IN THESE AREAS WITH SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT AND BECOME MORE WESTERLY BEHIND IT. WHAT IS INTERESTING IS THE WINDS ABOUT 1000 TO 2000 FT OFF THE SURFACE. THE MODELS SHOWS WINDS OF 40 TO 50 KTS IN SOME INSTANCES ACROSS THE SNAKE PLAIN AND SOUTHER HIGHLANDS. IF THESE WINDS CAN FULLY MIX TO THE SURFACE...THERE COULD BE A PERIOD OF WINDS EXCEEDING HIGH WIND CRITERIA. FOR NOW...WILL GO WITH A WIND ADVISORY FROM 9Z SUN TO 0Z MON FOR THE MAGIC VALLEY/LOWER SNAKE PLAIN AND SEE HOW THINGS EVOLVE. THE OTHER STORY IS HOW QUICKLY RAIN WILL CHANGE TO SNOW AFTER THE FRONT PASSES. SNOW LEVELS WILL REMAIN AROUND 6500-7500 FEET PREFRONTAL...THEN QUICKLY DROP. THE SNOW LEVELS WILL NOT DROP IN THE SNAKE PLAIN AND EASTERN MTNS UNTIL DURING THE DAY TOMORROW. THIS WILL LIMIT SNOW AMOUNTS IN THESE AREAS TO BELOW WARNING CRITERIA. THE FORECAST CALLS FOR SNOWFALL IN THE 4 TO 8 INCH RANGE AT MID AND UPPER SLOPE...WITH 1 TO 4 INCHES FOR THE LOWER ELEVATIONS. THE SNAKE PLAIN WILL ONLY SEE UP TO 2 INCHES...WITH MOST OF THE ACCUMULATION ON THE BENCHES. THIS IS NOT THE CASE FOR THE CENTRAL MTNS TONIGHT AND TOMORROW. THEY WILL SEE SNOW LEVELS DROP FIRST. IT STILL APPEARS MOST OF THE SNOW IN THIS AREA WILL ACCUMULATE ABOVE 7000 FEET. THIS COMBINED WITH WINDS AT OR ABOVE THIS LEVEL COULD LEAD TO A MINI WINTER STORM TONIGHT AND SUNDAY FOR THE WESTERN MTN RANGES THERE. WITH A FORECAST OF 6 TO 10 INCHES ABOVE 7000 FEET AND STRONG WINDS...WILL OPT FOR A WINTER STORM WATCH FOR THOSE LOCATIONS TONIGHT AND SUNDAY. THE REST OF THE CENTRAL MTN REGION...THE FORECAST CALLS FOR 4 INCHES OR LESS. FUTURE SHIFTS WILL NEED TO MONITOR ALL AREAS OUTSIDE OF THE WINTER STORM WATCH AREA FOR ANY POTENTIAL OF BLOWING/DRIFTING SNOW ONCE THE SWITCHOVER OCCURS. EVEN WITH LIGHTER AMTS OF SNOW...WITH STRENGTH OF THE WINDS FORECAST THERE COULD BE PROBLEMS TRAVELLING. STAY TUNED. STARTING TOMORROW EVENING... SNOW WILL BEGIN TO DIMINISH FROM WEST TO EAST. WITH NORTHWEST FLOW...EXPECT SOME TO CONTINUE INTO THE NIGHT ACROSS THE SOUTHERN/EASTERN FRINGES OF THE SNAKE PLAIN AND THE EASTERN MTNS. THE WINDS WILL BEGIN TO WIND DOWN AS WELL. FOR THE REST OF MONDAY AND MONDAY NIGHT...NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING SOME MOISTURE AND ENOUGH OROGRAPHIC LIFT FOR MAINLY MTN SNOW SHOWERS. KEYES .LONG TERM...TUESDAY THROUGH FRIDAY. BOTH THE GFS AND ECMWF MODELS INDICATE PERSISTENT NORTHWEST FLOW ALOFT FOR IDAHO THROUGH THE COMING WEEK. TWO SHORT WAVES ARE EVIDENT IN THE MODELS...ONE TUESDAY AND WEDNESDAY AND THE SECOND THURSDAY AND FRIDAY TIME FRAME. THE GFS CONTINUES TO BE COLDER WITH THE FIRST DISTURBANCE SHOWING A STRONGER COLD FRONT AND BRISK WINDS IN THE SNAKE PLAIN TUESDAY. CURRENT FORECAST FOLLOWS THIS IDEA WITH COOLER TEMPERATURES...POTENTIAL FOR AT LEAST MODERATE SNOWS IN THE MOUNTAINS AND MIXED PRECIPITATION IN THE LOWER VALLEYS. THE 28/00Z ECMWF HAS ADJUSTED CLOSER TO THE GFS FOR THE THURSDAY AND FRIDAY DISTURBANCE. SHORT WAVE ENERGY DIGS TOWARDS ARIZONA BY FRIDAY EVENING...BUT THE WCMWF TRACKS THE DISTURBANCE THROUGH CALIFORNIA WHILE THE GFS IS FURTHER NORTH IN WASHINGTON AND OREGON. A MODEL BLEND IS PREFERRED. RS && .AVIATION...MIDDLE LEVEL CLOUDS WILL INCREASE THROUGH THE AFTERNOON HOURS TODAY WITH CEILINGS REMAINING GENERALLY VFR. WINDS IN THE SNAKE PLAIN WILL BE BREEZY AND FROM THE SOUTHWEST AT 15 TO 20 MPH. THE THREAT OF SHOWERS INCREASES BY 03Z THIS EVENING ACCOMPANIED BY LOCAL MVFR CONDITIONS. SNOW LEVELS WILL BE NEAR 7000 FT MSL AND EVEN RISE SLIGHTLY OVERNIGHT. A POTENT COLD FRONT CROSSES THE SNAKE PLAIN AROUND 09-12Z SUNDAY MORNING. THE NAM12 INDICATES 40KT WEST WINDS 1000 TO 1300 FEET AGL...INCREASING TO 50KTS ABOUT 2000 FEET AGL. A STRONG POST FRONTAL SURFACE PRESSURE GRADIENT WILL PERSIST THROUGH SUNDAY AFTERNOON. SNOW LEVEL DROPS SHARPLY TO NEAR OR BELOW 5000 MSL BY 15Z SUNDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 AM TO 6 PM MDT SUNDAY FOR IDZ017-021. WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON FOR IDZ018-031. &&
Hazardous weather outlook, Mar 27, 3:55 AM MDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 355 AM MDT FRI MAR 27 2009 IDZ018-019-022>025-031-032-281000- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 355 AM MDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED SNOW SHOWERS ARE FORECAST IN THE HIGHER ELEVATIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL EARLY SPRING STORM SYSTEM WILL ARRIVE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. THIS SYSTEM IS QUICK-MOVING AND WILL PROVIDE LIGHT TO MODERATE AMOUNTS OF PRECIPITATION. HOWEVER...THIS SYSTEM HAS THE POTENTIAL TO PRODUCE VERY BREEZY TO WINDY CONDITIONS ACROSS MOUNTAINOUS REGIONS. BLOWING AND DRIFTING OF SNOW WOULD QUICKLY BECOME A PROBLEM TOWARD SUNRISE SUNDAY. SNOW INITIALLY WILL BE WET...BUT AS COLDER AIR QUICKLY POURS INTO THE AREA SNOW WILL BECOME MORE POWDERY ESPECIALLY AT MID AND UPPER SLOPE. PRELIMINARY SNOWFALL TOTALS CALL FOR 2 TO 6 INCHES FROM 6 PM SATURDAY TO 6 PM SUNDAY IN MOUNTAINOUS AREAS. MANY MOUNTAIN VALLEYS WILL SEE 2 INCHES OR LESS. BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS IF YOU ARE TRAVELLING ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-020-021-281000- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 355 AM MDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT AFTER A COLD START THIS MORNING...HIGH TEMPERATURES WILL WARM INTO THE 40S AND 50S TODAY. ANY SHOWERS TODAY AND TONIGHT WILL REMAIN CONFINED TO THE SURROUNDING HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL EARLY SPRING SYSTEM WILL ARRIVE SATURDAY NIGHT AND CONTINUE INTO SUNDAY. THIS SYSTEM IS QUICK-MOVING AND WILL PROVIDE LIGHT TO MODERATE AMOUNTS OF PRECIPITATION. HOWEVER...THIS SYSTEM HAS THE POTENTIAL TO PRODUCE VERY BREEZY TO WINDY CONDITIONS ACROSS THE SNAKE PLAIN. WARM TEMPERATURES WILL KEEP PRECIPITATION IN THE FORM OF RAIN UNTIL THE FRONT MOVES ACROSS THE AREA EARLY SUNDAY MORNING...WITH RAIN CHANGING TO SNOW IN ITS WAKE. EVEN WITH THE CHANGEOVER TO SNOW EXPECTED...AROUND AN INCH OR LESS OF SNOW IS EXPECTED WITH UP TO 2 INCHES LOCALLY ON SOME OF THE SOUTHERN AND EASTERN BENCHES. THE MOUNTAINS OF EASTERN IDAHO SHOULD SEE 2 TO 6 INCHES IN A 24 HOUR PERIOD. THE BIG STORY WILL BE THE WIND WITH 20 TO 30 MPH SUSTAINED WITH SOME LOCATION APPROACHING 35 MPH ACROSS THE SNAKE PLAIN AND ADJACENT SOUTHERN MOUNTAIN VALLEYS. SOME BLOWING AND DRIFTING OF SNOW IS POSSIBLE ONCE THE CHANGEOVER TO SNOW OCCURS...BUT ALSO EXPECT PROBLEMS FOR HIGH PROFILE VEHICLES NO MATER THE PRECIPITATION TYPE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:00 AM MDT | Winter Storm Watch | PIH | 6 hr | |
| Mar 28, 10:15 AM MDT | Winter Storm Warning | PIH | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.